Hail, Goshen
- When
- July 1, 7:35 PM MST to 7:40 PM MST
- Where
- Goshen County, 15.73 mi WSW of Wycross
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.610, -104.480
Quarter size hail was observed nine miles northwest of Meriden.
An evening thunderstorm produced large hail over southern Goshen County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
An evening thunderstorm produced large hail over southern Goshen County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 1, 4:42 PM MST, 2 hours 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 542 PM MDT WED JUL 1 2015 .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 254 PM MDT WED JUL 1 2015 WIDELY SCATTERED CONVECTION OVER THE MTNS OF SE WY AT THIS TIME WITH A GENERAL SOUTHEASTERLY MOVEMENT. EXPECT THIS ACTIVITY TO CONTINUE INTO THIS EVENING...GRADUALLY SPREADING EASTWARD OVER THE PLAINS AIDED BY AN APPROACHING IMPULSE IN THE UPPER FLOW. ACTIVITY LOOKS LIKE IT SHOULD PERSIST MUCH OF THE NIGHT OVER THE NORTHEAST PARTS OF THE CWA AS THE IMPULSE MOVES BY AND HAVE TAILORED POPS IN THIS DIRECTION. OVERALL WEATHER PATTERN DOES NOT CHANGE MUCH THURSDAY THROUGH FRIDAY WITH THE CWA UNDER A NWLY FLOW ALOFT. A WEAK FRONT WILL DROP SOUTH ACROSS THE PLAINS OVERNIGHT LEAVING A MODEST UPSLOPE FLOW IN ITS WAKE THURSDAY ALONG WITH A BIT COOLER TEMPS. CONVECTION SHOULD FIRE ONCE AGAIN OVER THE HIGHER TERRAIN THURSDAY AFTERNOON THEN SPREAD OVER THE PLAINS INTO THE EVENING BEFORE DISSIPATING/MOVING OUT. SFC HIGH OVER THE PLAINS SLIPS EASTWARD FRIDAY REDUCING THE UPSLOPE FLOW BUT SHOULD ONCE AGAIN SEE CONVECTIVE ACTIVITY INITIATE OVER THE HIGHER TERRAIN. A LITTLE MORE NORTHERLY COMPONENT TO THE UPPER FLOW SHOULD KEEP THIS ACTIVITY MORE OVER SE WY HOWEVER. .LONG TERM...(SATURDAY THROUGH WEDNESDAY) ISSUED AT 254 PM MDT WED JUL 1 2015 ACTIVE AND WET PATTERN IN THE LONG TERM WITH PRECIP CHANCES JUST ABOUT EVERYDAY. STARTING OFF SATURDAY...UPPER RIDGE OVERHEAD WITH A 591DM HIGH CENTERED NEAR THE 4 CORNERS AREA. PERHAPS OUR DRIEST DAY...CONVECTION SHOULD BE CONFINED MAINLY TO THE MOUNTAINS OUT WEST. STRONG AND ABNORMALLY COOL SHORTWAVE STILL ON TRACK FOR SUNDAY INTO MONDAY. SHORTWAVE MOVES OUT OF ALBERTA PROVINCE SUNDAY AFTERNOON. 700MB TEMPERATURES DROP FROM +20C SATURDAY AFTERNOON...TO +12C SUNDAY AFTERNOON AND EVENTUALLY +8C MONDAY AFTERNOON. ASSOCIATED SURFACE COLD FRONT LOOKS TO MOVE INTO THE AREA SUNDAY AFTERNOON. GFS AND ECMWF VERY SIMILAR ON SOLUTIONS FOR THE FRONT TIMING. PRETTY STRONG 850MB WINDS BEHIND THE FRONT OUT IN WESTERN SOUTH DAKOTA AND NEBRASKA PANHANDLE. COULD BE SEEING WIND ADVISORY CRITERIA BEING MET SUNDAY AFTERNOON THROUGH THE EVENING HOURS AS ECMWF 850MB WINDS 35 TO 40KTS BEHIND THE FRONT. WIDESPREAD STRATIFORM RAIN LIKELY MONDAY WITH EAST TO NORTHEAST UPSLOPE WINDFLOW. FOR NOW...KEPT PRECIP CONVECTIVE...BUT IF THIS PATTERN CONTINUES...WILL PROBABLY NEED TO SWITCH TO STRATIFORM IN LATER FORECASTS. MODELS CONTINUE TO HINT AT THE MONSOON SETTING UP OVER THE DESERT SOUTHWEST FROM MONDAY ON INTO THE WEEK. NOT REALLY LIKING THE SETUP OF THE 500MB HIGH THOUGH...ITS NOT IN THE RIGHT LOCATION FOR US TO GET WIDESPREAD RAINS OVER SOUTHEAST WYOMING AND NEBRASKA PANHANDLE ON EITHER THE GFS OR ECMWF. WILL NEED TO WAIT FOR A LITTLE BETTER CONSISTENCY IN GUIDANCE BEFORE UPPING POPS FURTHER. ECMWF DOES SHOW ANOTHER CANADIAN COLD FRONT APPROACHING NORTHERN WYOMING WEDNESDAY AFTERNOON. COULD BE OUR NEXT SEVERE CONVECTIVE EVENT AS 70KT JET MOVES INTO THE AREA WITH FAVORABLE LFQ DYNAMICS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 537 PM MDT WED JUL 1 2015 ISOLATED THUNDERSTORMS FOR THE WYOMING TAF SITES THROUGH 02Z PRODUCING LOCALIZED MVFR...WIND GUSTS TO 45 KNOTS AND LOCALIZED TURBULENCE...OTHERWISE VFR. LOCALIZED MVFR IN SHOWERS FROM 07Z TO 14Z ACROSS THE NEBRASKA TAFS ALONG WITH FOG...OTHERWISE VFR. VFR AFTER DAYBREAK THURSDAY WITH ISOLATED TO WIDELY SCATTERED AFTERNOON THUNDERSTORMS PRODUCING LOCALIZED MVFR AND WIND GUSTS TO 45 KNOTS. && .FIRE WEATHER... ISSUED AT 254 PM MDT WED JUL 1 2015 NO CONCERNS SEEN FOR THE REST OF THE WEEK WITH FUELS GREEN AND WEATHER CONDITIONS REMAINING NON-CRITICAL OVERALL. THERE WILL BE WIDELY SCATTERED SHOWERS AND THUNDERSTORMS MOST DAYS...MAINLY IN THE AFTERNOONS AND EVENINGS BUT DRY LIGHTNING NOT EXPECTED. WETTING RAINS LIKELY WHERE STRONGER STORMS OCCUR. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...RE LONG TERM...GCC AVIATION...RUBIN FIRE WEATHER...RE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1047 AM MDT WED JUL 1 2015 WYZ101>119-021115- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1047 AM MDT WED JUL 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THIS EVENING AS ANOTHER UPPER LEVEL DISTURBANCE MOVES THROUGH THE REGION. ONCE STORMS DEVELOP...MOVEMENT WILL BE TOWARDS THE SOUTHEAST AT AROUND 30 MPH. A FEW STORMS WILL LINGER OVERNIGHT BEFORE ENDING LATE. A FEW THUNDERSTORMS MAY BECOME STRONG PRODUCING SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS ARE EXPECTED ON THURSDAY AND FRIDAY AND AGAIN SUNDAY THROUGH TUESDAY. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. NEZ002-003-019>021-054-055-095-096-021115- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1047 AM MDT WED JUL 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING AS ANOTHER UPPER LEVEL DISTURBANCE MOVES THROUGH THE REGION. ONCE STORMS DEVELOP...MOVEMENT WILL BE TOWARDS THE SOUTHEAST AT AROUND 30 MPH. THUNDERSTORMS WILL LINGER OVERNIGHT BEFORE ENDING LATE. SOME THUNDERSTORMS MAY BECOME STRONG CONTAINING SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS ARE EXPECTED ON THURSDAY AND FRIDAY AND AGAIN SUNDAY THROUGH TUESDAY. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
752 PM MDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM HAIL 5 WSW GLENROCK 42.83N 105.95W
07/01/2015 M1.75 INCH CONVERSE WY LAW ENFORCEMENT
GOLF BALL SIZE HAIL AT MILE MARKER 167 ALONG INTERSTATE
25.
&&
RUBINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
758 PM MDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM HAIL GLENROCK 42.86N 105.86W
07/01/2015 E1.00 INCH CONVERSE WY TRAINED SPOTTER
&&
FINCHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
803 PM MDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND GST GLENROCK 42.86N 105.86W
07/01/2015 E70 MPH CONVERSE WY PUBLIC
QUARTER SIZE HAIL.
&&
RUBINSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 804 PM MDT WED JUL 1 2015 NEZ003-019-096-020245- SOUTH SIOUX NE-SCOTTS BLUFF NE-BOX BUTTE NE- 804 PM MDT WED JUL 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SIOUX...SOUTHWESTERN BOX BUTTE AND NORTHEASTERN SCOTTS BLUFF COUNTIES UNTIL 845 PM MDT... AT 804 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF LAKE ALICE TO NEAR MORRILL...AND MOVING SOUTHEAST AT 20 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... SCOTTSBLUFF...GERING...MITCHELL...TERRYTOWN...MORRILL...LAKE ALICE... SCOTTS BLUFF NATIONAL MONUMENT...KILPATRICK LAKE...SCOTTSBLUFF AIRPORT...LAKE MINATARE AND LAKE MINATARE CAMPGROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4214 10322 4178 10362 4200 10399 4225 10377 TIME...MOT...LOC 0204Z 298DEG 18KT 4212 10371 4204 10391 HAMMER
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
808 PM MDT WED JUL 1 2015
NEZ021-020300-
MORRILL NE-
808 PM MDT WED JUL 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORRILL COUNTY UNTIL 900
PM MDT...
AT 808 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ANGORA...OR 16 MILES SOUTHWEST OF ALLIANCE...MOVING EAST AT 35 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ANGORA AND THE INTERSECTION OF HIGHWAY 385 AND L62.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4165 10266 4178 10321 4180 10322 4200 10314
4200 10309 4195 10268 4179 10268 4174 10266
4174 10264 4165 10264
TIME...MOT...LOC 0208Z 282DEG 30KT 4189 10302
FINCHSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
831 PM MDT WED JUL 1 2015
WYZ101-020315-
CONVERSE COUNTY LOWER ELEVATIONS WY-
831 PM MDT WED JUL 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CONVERSE COUNTY
UNTIL 915 PM MDT...
AT 831 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES SOUTHEAST OF EDGERTON...OR 36 MILES NORTHEAST OF CASPER...
MOVING SOUTH AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
CONVERSE COUNTY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4341 10592 4304 10570 4295 10605 4303 10608
4338 10607
TIME...MOT...LOC 0231Z 340DEG 19KT 4332 10603
HAMMERThe Cheyenne radar (KCYS), 58 km away, was scanning. The volume nearest the first event began at 02:33 UTC.
1 hail. Local standard time, as filed.
Quarter size hail was observed nine miles northwest of Meriden.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2015Every state in 2015This day in weather historyWarnings in Wyoming, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 582436.